MAUDE Adverse Event Report: COOK IRELAND LTD COTTON-LEUNG BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD COTTON-LEUNG BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21469
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This complaint is being reported on the fda mdr malfunction precedence "difficult advancement".They tried to put the stent in the bile duct, but the stent could not pass through the stricture in the bile duct.
 
Event or Problem Description
They tried to put the stent in the bile duct, but the stent could not pass through the stricture in the bile duct.
 
Additional Manufacturer Narrative
510(k) number: k851962.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Importer site contact and address: (b)(6).Cook medical incorporated (cmi) (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This file is being reported under the fda mdr malfunction precedence "difficult advancement." they tried to put the stent in the bile duct, but the stent could not pass through the stricture in the bile duct.
 
Additional Manufacturer Narrative
510(k) number: k851962.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).The clso-10-7 device of lot c1476463 involved in this complaint was returned for evaluation, opened but with the original packaging.With the information provided, a physical examination and document based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 27aug2018.It should be noted that the customer stated in additional information that a 7 french pushing catheter (pc-7 was used to push the stent, however the pc-7 is not compatible with the clso-10-7 therefore it would not be able to push the stent passed the stricture.The complaint is confirmed as user error based on customer testimony.The relevant cook product manager has been contacted to offer retraining to the customer involved in this complaint, to prevent future occurrence documents review: a review of the manufacturing records for the clso-10-7 of lot c1476463 did not reveal any discrepancies that could have contributed to this complaint.Upon review of the complaints history, this failure has not occurred previously with this lot.Prior to distribution, all clso-10-7 devices are subject to visual inspection and functional checks to ensure device integrity.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.It should be noted that this complaint is not related to a device malfunction, this complaint is related to user error.Ifu review: it should be noted that as per the instructions for use (ifu0045-6) precautions section the user is instructed to "select the cook introducer system(if not included) in the appropriate french size" and in the contraindications section the user is advised that "an inability to pass wire or stent through the obstructed area" is contraindicated.Root cause: a possible root cause of user error as per the evidence received in the customer additional information.The customer stated in additional information received that a 7 french sized pushing catheter was used to push the 10 french sized stent, however these devices are not compatible therefore it was not possible to push the stent.The product manager has been contacted to offer retraining to the customer to prevent further occurrence.Summary the complaint is confirmed as user error based on customer testimony.The risk was determined to be no risk (category iii).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
COTTON-LEUNG BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7788247
Report Number3001845648-2018-00384
Device Sequence Number2434158
Product Code FGE
UDI-Device Identifier00827002214699
UDI-Public(01)00827002214699(17)210418(10)C1476463
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2021
Device Model NumberG21469
Device Catalogue NumberCLSO-10-7
Device Lot NumberC1476463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/13/2018
Event Location Hospital
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer07/23/2018
07/23/2018
Initial Report FDA Received Date08/16/2018
Supplement Report FDA Received Date09/13/2018
10/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR
Patient Weight78